How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24467
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My girlfriends dog was accidentally given 2.5 milligrams of

Customer Question

my girlfriends dog was accidentally given 2.5 milligrams of oxycodone.....we are an hour away from the dog as it is with a sitter. peek a poo breed approx. 15 lbs.....should the caregiver induce vomiting....given about an hour ago
JA: I'm sorry to hear that. Hopefully it didn't make a mess. Did the dog eat anything unusual?
Customer: my girlfriends dog was accidentally given 2.5 milligrams of oxycodone.....we are an hour away from the dog as it is with a sitter. peek a poo breed approx. 15 lbs.....should the caregiver induce vomiting....given about an hour ago
JA: What is the dog's name and age?
Customer: precious 7 yr old peek a boo approx. 15 lbs
JA: Is there anything else the Veterinarian should be aware of about precious?
Customer: hialtal hernia and takes prednizone
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 1 month ago.

I might dose precious with oxycodone at 0.05 mg/lb (0.75 mg) and increase that up to 4X if need be (3 mg). It's likely that Precious is going to become sedated but unless she suffers from a condition in which a potent narcotic should be avoided, she should remain safe. I wouldn't induce emesis or treat in any manner at this time. I would observe her carefully over the next 6 hours. Her gum and tongue color should remain nicely pink - not bluish/greyish indicating lack of oxygen to her tissues - and she should be taking more than 8 breaths per minute while at rest or asleep.

Please respond with further questions or concerns if you wish.

Customer: replied 1 month ago.
She is 15 lbs, ate 2.5 mg....will she be ok
Expert:  Dr. Michael Salkin replied 1 month ago.

Yes, as I mentioned I might dose her at 3 mg. Expect sedation but little else. Keep watch over and look for the things I mentioned above. If her gum and tongue colore changed from pink to bluish-grey or she took less than 8 breaths/minute at rest or asleep, she'll need the attention of an on-call vet. Please continue our conversation if you wish.

Expert:  Dr. Michael Salkin replied 1 month ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin